Hi Lady Chatterbox. Could you tell me what your symptoms were when your ALT was so high? I have pre existing fatty liver disease but the tamoxifen seems to have made it even worse. Thanks, Winnie
Hi Lady Chatterbox
A few months before my dx I moved GPs and had to have a health check-up. This included getting a set of bloods done so I effectively have a baseline. I have been on Tam since last June and have just had the tests re-done to check if anything significant has changed. I am awaiting the results. Thanks for your comments and hope your health has improved since coming off it.
I was not having liver function tests because of Tamoxifen, just because of other meds but these have not been stopped and yet my liver function returned to normal and has remained so once my time of taking Tamox was over. They say that liver problems are rare when you take it, and indeed my gastric consultant was reluctant to attibute the problem to Tamoxifen as he said it is not one of the usual suspects. He also found it hard to believe I had had no other symptoms eg yellowing, or pain, with an ALT level that high.
Hi, not been on the site for a while. At the beginning of December i was jaundiced and had stomach pain which was aggravated by eating. I was an an unhealthy yellow colour and went to see GP. He did blood tests and when results came in I was admitted to hospital [discharged after 5 hours as further blood tests showed improvement]. I went for a scan and was told I had fatty liver. I go back to see consultant at end of January. I've been ok since, even after a few xmas meals. I've been doing a bit of research to try and find out why and found tamoxifen was linked to it. I started on Tamoxifen at the end of March 2013 and have had Crohns for several years and no mention of fatty liver before [and I've had plenty of tests in the past]. I also had gall bladder out last year. When I checked the leaflet that comes with tablets it states a side effect of:
An increase in liver enzymes or certain fats in the blood, or inflammation of the liver [which may cause yellowing of the skin], non-alcoholic steatohepatiats [fatty liver disease] and cirrhosis.
I'm taking leaflet to consultant appointment to see what he says and to see if he has spoken to my oncologist [I~ was discharged from her in August]
I asked my GP if I needed liver function tests periodically, but she said no? I have been on Tam since 4th Jan this year and have had no liver problems so far (touch wood), but I thought one of my medical team had mentioned liver function tests. But as I said, my GP said I don't need them. Is this another s/e of Tam that they don't acknowledge do you think?
Hi Lady Chatterbox
I remember you from previous chats a few years ago. I also have liver problems which I believe may be related to Tamoxifen. I had scans prior to treatment which showed me to be in perfect health apart from BC.I have decided to stay off Tamoxifen until I see my consultant next month to see if it makes any difference. I was never told that this could be a side effect.